Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lexilex

Accutane and Itching

Recommended Posts

Wow, I haven't written in a while. I am on my 17th week of accutane at 120mg (60AM, 60PM). believe it or not, although I am seeing improvement, I am still experiencing breakouts. I only started seeing ANY improvement about 3.5 weeks ago when I went back on chinese herbs. Which one (the 'tane or the herbs) is really doing the trick is a mystery; I'm just satisfied that SOMETHING is working. I have an appointment with my dermo on wednesday (he slapped me high-five last time I saw him--he is super-cool) and I will ask him how long he thinks I have to go...

Onto the question: I itch so much. my legs and arms especially, and my upper back. And it really kicks in when I am in the shower--the water itches. I guess the obvious thing would be to put on moisturiser, which I haven't ever needed to do... but wondering if anyone else has experienced this?

Thanks...Hope everyone is doing well...

Lexi

Link to post
Share on other sites

Accutane = dry skin.

Dry skin = itchy skin.

Itchy skin = moisturizer, mild soaps, etc...

What you have is not uncommon. It just takes a bit of effort on your part....

Link to post
Share on other sites
Guest Craigems

as above... I had like rashes on my arms n stuff all i did to get rid of it was pile on the moisturisor 3 times a day and it goes away in like 4 days

!

Link to post
Share on other sites

Pruritus (itchy dry skin) occurs in 23% of Accutane patients. Just be glad it's not (yet...) "pruritis ani" (er, don't even look it up). biggrin.gif It sounds like you're doing well lexilex. With a dose that high I should hope so! Take it easy on your body and treat yourself as well as you can, because the Accutane at your upper limit dosage (aggressive impatient New York school of acne dermatology right?) will really be doing its thing. I trust everything's generally going well for you too. High-five! (I'm super cool too). Take care.

Link to post
Share on other sites

No, it's not your imagination! I remember sitting in class sort of unconsciously scratching my itchy skin on my arm when a friend reached over from the seat behind me and grabbed my hand and told me "stop!" I looked down and my arm was bleeding where i'd been scratching. Use moisturizer!

Link to post
Share on other sites
No, it's not your imagination!

I was wondering too. I am itchy with this seborrheic derm, and this has made it worse. My derm told me to use Dial soap on a wet cloth and that is what I am cleaning with.

Cetaphil made it worse.

Any ideas, anyone?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×